MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø11X400 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø11X400 MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18451140S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The nail broke in the distal lug screw hole and was replaced with a 15mm recon nail.Patient had to come back for a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation the nail breakage is not linked to a deficiency of the device but is rather considered patient related contributed by an intra-operative damage of the nail by a deviated stepdrill for lag screw, which most likely had created the starting point of the fracture [notching effect].Failures in material or manufacturing of the affected nail returned were not found.Dimensional examination revealed no deviations in the relevant undamaged areas of the device in question.The drill marks were generated by a deviated stepdrill which most likely had created the starting point of the fracture [notching effect] at the lateral edge of the posterior web.Axial load may have contributed to the progress of the incipient crack at lateral.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.According to the event description: ¿the nail broke and we replaced it with a 15mm recon nail.Patient had to come back for a revision surgery¿ which could be a hint for a delayed healing.Axial overload had led to continuous stresses and a significant weakening of the nail in the area of the distal of the proximal drill holes for the lag screws, followed by the fatigue fracture after an implantation duration of 16 weeks.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Intra-operative implant damage and postoperative loads are listed as adverse effects in the ifu.

Brand Name
RECONSTRUCTION NAIL R1.5, TI, RIGHT T2 RECON Ø11X400 MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8434677
Report Number0009610622-2019-00114
Device Sequence Number239319
Product Code HSB
UDI-Device Identifier04546540412690
UDI-Public04546540412690
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Catalogue Number18451140S
Device Lot NumberK0A7802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight91